The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

How did you recover from 24/7 Rocking/Bobbing sensations?

This is a question for those who used to have 24/7 Rocking/Swaying/Bobbing sensations and other false sense of motion:

How did you recover from it? What medication did get rid of this symptom?

Thanks a lot :slight_smile:

1 Like

I’m on amitriptyline and if anything, it just nulls the sensation a bit. Mine only happens when i close my eyes while lying down. I am totally fine when i am lying down but when i close my eyes, i get this slow vertigo/wave in the ocean sensation.

1 Like

Hi Edward and Welcome. All the false sense of movement symptoms, Rocking/SwayingBobbing you describe are the ‘vertigo’ bit of “Migraine Associated Vertigo”. They are just as much a symptom as the photophobia, nausea, head pressure (The Migraine ‘headache’) as any other symptom. There aren’t specific drugs for each symptom. Neither are there specific oral MAV drugs unfortunately. Most used are being used ‘off label’ ie prescribed for another condition. So best way to recover from those vertigo sensations us to follow the migraine protocols which include Migraine Diet, lifestyle changes and most probably trialling some preventative drug(s). which drugs you start with will depend on your consultant’s Preference with your individual comorbidities/state of health. You’ll find a lot of further information on here under the Wiki Section and by using the Search facility. Personally I was 24/7 rotating/dizzy clockwise for over two years but eventually a betablocker stopped this completely. Helen

3 Likes

Thanks so much for the info Helen :slight_smile:

Hi Edward, welcome!
For me… this is / was the worst symptom.
Amitriptyline and Nortriptyline have calmed this for me. I have “bad days” with it still but they aren’t nearly as bad as my “good” days when unmedicated. I still have the false sense of rocking like @Young_Lee when lying flat also but again, none as bad as before.
All symptoms have decreased to a tolerable level now.

1 Like

Thanks for your reply and glad to know you’re feeling better :slight_smile:

This constant rocking sensation is driving me crazy. I just started Amitryptiline and hope it will at least lessen the feeling a little bit

1 Like

So glad to hear you have started Ami… it was a lifesaver for me. I know not all meds work for everyone with this condition but I got lucky and the first med I tried (Ami) did the trick. I have been medicated for almost 11 months now and am doing so well! :smiley: I hope the same outcome for you!

1 Like

@Naejohn Can I ask at what dosage and after how long did you feel a difference on Ami? I’m at 10mg right now and don’t see much change. Thanks :slight_smile:

1 Like

If you look in the Personal Diaries’ section you can read the full story of quite a few posters on here. @naejohn’s written up a good one giving full details. Helen

2 Likes

Hi Edward, as Helen mentioned… here is my abbreviated story :slight_smile: The last comment also has an update with a timeline that may be helpful :grinning:

1 Like

Benzos and only benzos help me with this sh*t.

1 Like

Benzos are horrible after you stop taking them.

1 Like

There is no need to shun benzos, just stay on low to moderate dose for as long as you need them.

1 Like

Welcome Edward! I had rocking/bobbing symptoms 24/7 for almost 3 years now. I am between 90% and 100% recovered, depending on the day. Glad to hear you got on Ami, it should definitely help. Here are the things that helped me:

  1. Amitriptyline
  2. Cefaly Device
  3. CBD, sometimes adding THC with it.
  4. Migraine diet - especially no coffee
  5. Infrared light (search the site, you will find a post by me)
  6. Daily walking for exercise + some tai chi
  7. Lifestyle changes - less work, less responsibilities, counseling help, etc…

As you can see, it requires some major self-care…

Erik

5 Likes

How much Ami did it take, Erik? I appreciate you appeared to be rather an intractable case and I know you trialled several other drugs first. What dose have you settled on, or are you still in Upping Mode? Helen

2 Likes

If you read carefully, I said AFTER you stop taking them. The withdrawals symptoms are probably worse than your original symptoms.

2 Likes

but why stop in the first place? these conditions are chronic(appears to be a neurodegenerative disease)

That’s your opinion.

I started Ami at 5mg and got to 25mg relatively quickly. Have been on that dose ever since. I wanted to go up, but felt it was “good enough” because I was afraid of of increased side effects at higher doses (such as insomnia).

The last thing I’m thinking of trying is either Aimovig or Lamotrigene, but honestly if I’m at 90-100% most days, not sure I need anything at this point other than time.

5 Likes

Thanks so much :slight_smile: Your message gives me hope!

2 Likes